MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F120100
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeu0181 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that patient accessing vessel with a powerglide.Wire ran smoothly, per nurse placing device.Catheter deployed and resistance met.There may have been some manipulation of the wire and catheter back and forth after resistance felt.Wire and device removed while catheter remained in the patient's arm.Catheter got stuck in the patient's skin when last centimeter of catheter was trying to be removed.Last centimeter of catheter broke off under patient¿s skin.That part of the catheter was removed from the patient¿s arm safely.
 
Event or Problem Description
It was reported that patient accessing vessel with a powerglide.Wire ran smoothly, per nurse placing device.Catheter deployed and resistance met.There may have been some manipulation of the wire and catheter back and forth after resistance felt.Wire and device removed while catheter remained in the patient's arm.Cather got stuck in the patient's skin when last centimeter of catheter was trying to be removed.Last centimeter of catheter broke off under patient¿s skin.That part of the catheter was removed from the patient¿s arm safely.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter was confirmed.The product returned for evaluation was two 20ga x 10cm powerglide pro midline catheters.Blood residue was observed throughout the first sample (sample 1).The catheter terminated approximately 1cm from the distal tip.The tip appeared irregular.The distal fragment was not returned for evaluation.The second catheter (sample 2) was intact and appeared free of blood residues.Microscopic inspection of the distal end of sample 1 confirmed an irregular break.The break surface was glossy and sharply defined.The break exhibited a tapered profile and a longitudinal scoring mark was observed on the inside surface of the catheter leading into the break.The second sample appeared unremarkable.The break features exhibited by sample 1 were consistent with damage caused by retraction against the needle tip.Such damage can occur if the catheter is withdrawn onto the needle following advancement and if the needle is re-inserted into the catheter following advancement.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿.

Brand Name
PG PRO 20G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11069329
Report Number3006260740-2020-21103
Device Sequence Number16827243
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120100
Device Catalogue NumberF120100
Device Lot NumberREEU0181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer02/28/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;